Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Sep 6, 2007, 6:14 PM CDT for Marshall County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 6, 2007, 6:14 PM CDT (23:14 UTC)
- Expired
- Sep 6, 2007, 7:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Topeka, KS
- Area
- Counties, with a storm outline in the text
County Marshall County, KS
The radar
The Topeka radar (KTWX), 98 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 11.2 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 347 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KTOP 062314
SVRTOP
KSC117-070000-
/O.NEW.KTOP.SV.W.0089.070906T2314Z-070907T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
614 PM CDT THU SEP 6 2007
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN MARSHALL COUNTY IN NORTHEAST KANSAS...
* UNTIL 700 PM CDT
* AT 612 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF BEATTIE...OR ABOUT 10 MILES SOUTHEAST OF
MARYSVILLE...MOVING NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BEATTIE...
AXTELL...
SUMMERFIELD...
LARGE HAIL...VERY HEAVY RAIN AND DAMAGING WINDS ARE LIKELY WITH THIS
STORM. FOR YOUR SAFETY...TAKE COVER INSIDE A BUILDING.
STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.
LAT...LON 3990 9624 3989 9624 3981 9623 3968 9654
3978 9663 4000 9644 4000 9624
TIME...MOT...LOC 2314Z 222DEG 29KT 3973 9653
$$1 follow-up statement
000
WWUS53 KTOP 062333
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
633 PM CDT THU SEP 6 2007
KSC117-070000-
/O.CON.KTOP.SV.W.0089.000000T0000Z-070907T0000Z/
MARSHALL-
633 PM CDT THU SEP 6 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN MARSHALL COUNTY...
AT 627 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF BEATTIE...OR ABOUT 13 MILES EAST OF
MARYSVILLE...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
AXTELL AND SUMMERFIELD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT AND
AVOID WINDOWS.
STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.
LAT...LON 3994 9624 3989 9624 3988 9624 3981 9623
3968 9654 3978 9663 4000 9644 4000 9624
TIME...MOT...LOC 2333Z 230DEG 28KT 3981 9638
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 4:03 PM CDT, 2 hours 11 minutes earlier.
Area forecast discussion, Sep 6, 4:03 PM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 403 PM CDT THU SEP 6 2007 .DISCUSSION... WATER VAPOR IMAGERY INDICATES WEAK UPPER LOW PUSHING OFF INTO THE GREAT LAKES REGION AS STRONG UPPER LEVEL SHORTWAVE MOVES INTO THE CENTRAL CONUS ROCKIES. REMNANTS OF HENRIETTE WERE OVER NEW MEXICO PUSHING NORTHEAST TOWARDS THE CENTRAL PLAINS. SURFACE OBSERVATIONS INDICATED A COLD FRONT NEAR GOODLAND IN NORTHWEST KS EXTENDING NORTH NORTHEAST INTO NORTH CENTRAL NE. PRESSURE FALLS OF JUST UNDER A MILLIBAR PER HOUR WERE NOTED OVER WESTERN KS AND NE...TIGHTENING A PRESSURE GRADIENT ACROSS THE CWA. A WEAK SHORTWAVE WAS PUSHING EAST ACROSS THE CWA AT FORECAST TIME...AND WAS LOCATED NEAR MANHATTAN. DEEP MOISTURE WAS IN PLACE OVER THE ENTIRE CWA WITH DEW POINTS IN THE LOWER 70S FOR MOST LOCATIONS. A WEAK MESOSCALE BOUNDARY WAS SEEMINGLY LOCATED FROM JUST NORTH OF CONCORDIA EXTENDING EAST SOUTHEAST TO NORTH OF LAWRENCE. LOW LEVEL WINDS NEAR MHK AND SLN WERE VEERED...PROVIDING SOME SORT OF WEAK CONVERGENCE AXIS THROUGH THE NORTHERN CWA. WIND PROFILERS INDICATED RELATIVELY STRONG 30-35 KT H850 WINDS WHICH MAY BE PROVIDING JUST ENOUGH OF A CAP OVER THE CWA TO PREVENT INITIATION ALONG THIS WEAK CONVERGENCE BOUNDARY. SPC MESO ANALYSIS INDICATES NEAR 3500 J/KG OF MIXED LAYER CAPE IN THE GENERAL VICINITY OF KHMK AT 20Z. INITIAL FORECAST CONCERNS WILL BE ANY POSSIBLE INITIATION ALONG THIS WEAK CONVERGENCE BOUNDARY DRAPED OVER THE CENTRAL PORTION OF THE CWA. FORECAST SOUNDINGS INDICATE THAT RELATIVELY STRONG H850 WINDS HAVE ADVECTED ENOUGH WARM AIR ALOFT OF THE CWA TO HOLD OFF THUNDERSTORM DEVELOPMENT UNTIL LATER THIS EVENING. WITH WEAK CONVERGENCE BOUNDARY IN PLACE AND MIXED LAYER INSTABILITY MORE THAN THE FORECAST SOUNDINGS INDICATE SHOULD EXIST...HAVE GONE WITH LIKELY POPS STARTING OFF FOR THE REMAINDER OF THE AFTERNOON AND CONTINUING THROUGH MIDNIGHT ACROSS NORTH CENTRAL KS. THE MAIN SYNOPTIC FEATURE OF INTEREST TONIGHT IS THE STRONG UPPER LEVEL TROUGH AND ATTENDANT COLD FRONT PUSHING THROUGH THE CENTRAL PLAINS. MODELS BRING THE COLD FRONT INTO NORTH CENTRAL KS SHORTLY AFTER 00Z THIS EVENING...WHICH IS EXPECTED TO PROVIDE SUFFICIENT LIFT TO BREAK THROUGH ANY REMAINING WARM AIR CAP AND ALLOW NUMEROUS THUNDERSTORMS TO DEVELOP. WITH THE FRONT MOVING THROUGH THE FORECAST AREA IN LINE WITH THE UPPER LEVEL SHORTWAVE DEEP LAYER SHEAR VALUES WILL LIKELY INCREASE TO 30-40 KTS AHEAD OF THE FRONTAL BOUNDARY. WITH THE LOW LEVEL FLOW VEERING AHEAD OF THE FRONT...MUCH OF THIS SHEAR WILL BE UNIDIRECTIONAL. SUFFICIENT INSTABILITY AND DEEP LAYER MOISTURE IS ALREADY IN PLACE AHEAD OF THE FRONT...SO SOME ORGANIZED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS NORTH CENTRAL KS. UNLESS THUNDERSTORMS DEVELOP WELL AHEAD OF THE FRONT...THE UNIDIRECTIONAL SHEAR WILL FAVOR A LINEAR MCS STORM MODE...WITH DAMAGING OUTFLOW WINDS PROVIDING THE PRIMARY THUNDERSTORM HAZARD. IF THUNDERSTORMS DEVELOP WITHIN THE NEXT COUPLE OF HOURS...THERE IS SOME DIRECTIONAL SHEAR...BUT THE MAGNITUDE OF THE SHEAR IS RELATIVELY LOW...AROUND 20 KTS FOR 0-6 KM. THIS SHEAR ENVIRONMENT WOULD LIKELY FAVOR A PULSE SEVERE THUNDERSTORM ENVIRONMENT WITH LARGE HAIL PRESENTING THE PRIMARY HAZARD BEFORE LOW LEVEL WINDS VEER THIS EVENING. PULSE SEVERE THUNDERSTORMS DO NOT TYPICALLY LAST LONG ENOUGH TO ORGANIZE ENOUGH STRUCTURE TO PRODUCE TORNADOES...BUT IF THEY DEVELOP ALONG THIS CONVERGENCE BOUNDARY A TORNADO COULD NOT BE RULED OUT. LATER TONIGHT THE COLD FRONT IS EXPECTED TO CONTINUE THROUGH THE FORECAST AREA BRINGING A LINE OF CONVECTION SOUTHEAST. THE UPPER LEVEL SHORTWAVE WILL CONTINUE OFF TO THE EAST NORTHEAST COMPLICATING THE PUSH THE FRONT WILL HAVE THROUGH NORTHEAST KS. WITHOUT UPPER LEVEL SUPPORT THE FRONTAL BOUNDARY WILL LIKELY SLOW DOWN AND MAY STALL OUT OVER EAST CENTRAL KS BY THE MORNING HOURS. AT THIS TIME LARGER SCALE SUBSIDENCE AND DRIER AIR WOULD SEEM TO PUSH THROUGH NORTH CENTRAL KS AFTER DAWN...ENDING PRECIPITATION CHANCES THERE. RAISED LOWS OVERNIGHT ACROSS EAST CENTRAL KS A COUPLE OF DEGREES WITH GOOD LOW LEVEL JET OF 40-50 KTS AND CLOUD COVER PREVENTING MUCH IN THE WAY OF COOLING. RAINFALL OVER NORTH CENTRAL AND NORTHEAST KS MAY LOWER TEMPERATURES INTO THE UPPER 60S. TEMPERATURES ACROSS EAST CENTRAL KS WILL REMAIN IN THE LOWER TO MID 70S. TOMORROW...MOISTURE FROM HENRIETTE WILL RIDE UP ALONG THE STALLED OUT FRONTAL BOUNDARY AND ALLOW ANOTHER ROUND OF THUNDERSTORMS TO DEVELOP. 12Z GUIDANCE INDICATED THE FRONT WOULD BE SOUTH OF MUCH OF THE FORECAST AREA...BUT KEPT PRECIPITATION CHANCES ALIVE ALONG AND SOUTH OF INTERSTATE 35 AS THIS AREA MAY REMAIN BEHIND OR JUST ALONG THE FRONTAL BOUNDARY TOMORROW. BETWEEN COLD AIR ADVECTION AND CLOUD COVER BEHIND THE FRONT HAVE HIGHS REMAINING IN THE LOWER 80S ACROSS THE ENTIRE FORECAST AREA. WHEREVER THE FRONT STALLS OUT...THE REMNANTS OF HENRIETTE WILL LIKELY CAUSE HEAVY RAINFALL ALONG AND SOUTH OF THE BOUNDARY DURING THE DAY TOMORROW. AGAIN...BECAUSE THE FRONT IS EXPECTED TO PUSH SOUTH OF THE FORECAST AREA DO NOT FEEL WIDESPREAD FLOODING WILL BE AN ISSUE...BUT THE FRONTAL POSITION IS SOMETHING TO KEEP AN EYE ON HERE IN THE SHORT TERM FORECAST. DC WILL KEEP SOME SMALL POPS IN THE SOUTHERN ZONES FRIDAY NIGHT WITH BOUNDARY ONLY SLOWLY WORKING OFF TO THE SOUTH...BUT THINGS SHOULD QUIET DOWN BY MIDNIGHT. FAIRLY WEAK FLOW OT DOMINATE THE WEEKEND PERIODS WITH DEEP MOISTURE LACKING...BUT NOT BEING TOO FAR TO THE NORTHWEST OR SOUTH. MAIN CONCERN MAY END UP BEING FOG WITH LIGHT EASTERLY TO NEAR CALM WINDS AT NIGHT...ESPECIALLY ON SATURDAY NIGHT. MAY SEE SOME HIGH CLOUDS PASS THROUGH...AND THE RATHER STRONG LATE SUMMER DYNAMICS SUGGEST SOME ALTERATION IN PLACEMENT OF THE WEAK WINDS MAY OCCUR SO WILL KEEP FOG MENTION OUT AT THIS TIME. HAVE KEPT HIGHS IN THE LOW TO MID 80S...BUT AGAIN CONFIDENCE IN THESE IS NOT HIGH WITH FOG/STRATUS/HIGH CLOUD CONCERNS AND LIMITED MIXING. HAVE STAYED CLOSER TO A BLEND OF THE 00Z ECMWF AND 00Z GFS ENSEMBLES FOR THE MONDAY THROUGH THURSDAY PERIODS. THE 00Z OPERATIONAL GFS WAS A COLD/STRONG OUTLIER WITH THE AIRMASS BEHIND SUNDAY NIGHT/S FRONT SO KEPT TEMPS NEAR HPC VALUES. SHOULD HAVE A DECENT CHANCE OF PRECIP WITH THE BOUNDARY BUT THE REMAINDER OF THE WEEK LOOKS DRY. 65 && .AVIATION... MAIN AVIATION CONCERNS ARE THE TIMING OF THUNDERSTORMS OVERNIGHT. BECAUSE STORMS ARE EXPECTED TO BE STRONG TO SEVERE SOME STRONG WIND GUSTS MAY PUSH THROUGH TAF SITES OVERNIGHT. CURRENT TIMING IN THE TAFS IS IN LINE WITH THE 12Z NAM/GFS TIMING OF THE COLD FRONT...WHICH REPRESENTS THE MOST LIKELY TIME THUNDERSTORMS WILL PUSH THROUGH THE AREA. IFR CEILINGS AND VISIBILITIES ARE POSSIBLE WITH ANY STORM THAT MOVES DIRECTLY OVER A TAF SITE. BEHIND THE FRONTAL BOUNDARY...MVFR CEILINGS AND NORTHERLY WINDS ARE EXPECTED TO HOLD IN THROUGH THE EARLY AFTERNOON HOURS WITH SOME POSSIBLE REMNANT SCATTERED RAIN SHOWER ACTIVITY DURING THE MORNING HOURS. DC && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 6, 4:35 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 435 PM CDT THU SEP 6 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-072145- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 435 PM CDT THU SEP 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS NORTH CENTRAL AND MUCH OF NORTHEAST KANSAS THIS EVENING...THEN IMPACT NORTHEAST AND EAST CENTRAL KANSAS OVERNIGHT. SOME OF THE STORMS MAY BECOME SEVERE AND PRODUCE DAMAGING STRAIGHT LINE WINDS...LARGE HAIL...AND HEAVY RAINS...WITH THE GREATER RISK OF SEVERE THUNDERSTORMS OCCURRING THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORM CHANCES WILL REMAIN OVER EAST CENTRAL AND PORTIONS OF NORTHEAST KANSAS FRIDAY MORNING...AND LINGER ACROSS EAST CENTRAL KANSAS FRIDAY AFTERNOON AND EVENING. THE CHANCES OF THUNDERSTORMS RETURN TO PORTIONS OF THE AREA FROM SUNDAY NIGHT THROUGH MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED TONIGHT.
In the hours before
Local storm report, Sep 6, 5:04 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
504 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0452 PM HAIL NETAWAKA 39.60N 95.72W
09/06/2007 M1.00 INCH JACKSON KS LAW ENFORCEMENT
REPORTS OF HAIL UP TO QUARTER SIZE FROM SPOTTER FOR
COUNTY LAW ENFORCEMENT.
&&
JLLocal storm report, Sep 6, 5:15 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
515 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 6 W HORTON 39.66N 95.64W
09/06/2007 M1.00 INCH BROWN KS LAW ENFORCEMENT
KICKAPOO RESERVATION FIRE DEPARTMENT REPORTED QUARTER
SIZE HAIL TO COUNTY LAW ENFORCEMENT.
&&
JLLocal storm report, Sep 6, 5:32 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
532 PM CDT THU SEP 06 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL WILLIS 39.72N 95.51W
09/06/2007 M1.75 INCH BROWN KS LAW ENFORCEMENT
&&
JLThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:48 PM CDT | Severe Thunderstorm Warning | TOP | Brown, Jackson | 27 min |
| Sep 6, 5:14 PM CDT | Severe Thunderstorm Warning | TOP | Brown | 30 min |
| Sep 6, 5:59 PM CDT | Severe Thunderstorm Warning | TOP | Clay, Riley | 46 min |
| Sep 6, 6:40 PM CDT | Severe Thunderstorm Warning | TOP | Marshall, Nemaha | 65 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.